Hail, Sedgwick
- When
- September 6, 2:10 PM MST
- Where
- Sedgwick County, 14 mi SE of Julesburg
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.833, -102.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 6, 2:07 PM MST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 307 PM MDT TUE SEP 6 2005 .SHORT TERM...CURRENT RADAR INDICATING A BATCH OF RAIN SHOWERS OVER THE NORTHEASTERN BORDER...AND ISOLATED THUNDERSTORMS BEGINNING TO DEVELOP OVER THE MOUNTAINS. DEW POINTS ARE MAINLY IN THE LOWER 50S OVER THE PLAINS...40S OVER THE URBAN CORRIDOR. THE BEST CAPE IS OVER THE EASTERN BORDER AREA. THE CAPE IS POOR OVER THE WESTERN PLAINS WHERE THE CLOUD COVER HAS INHIBITED HEATING. GRIDS STILL SHOW EASTERLY FLOW OVER THE PLAINS INTO THIS EVENING...WITH SOME QPF ...PLENTY OF MOISTURE...AND A DECENT THETA-E AXIS OVER THE EASTERN PLAINS. WILL LEAVE THE HIGHEST POPS GOING THERE...LESS OVER THE URBAN CORRIDOR. ON WEDNESDAY...THE FLOW ALOFT REMAINS WESTERLY. THE UPPER RIDGE CENTER TO THE SOUTH BUILDS UP THIS WAY A BIT. THE BOUNDARY LAYER DEW POINTS ARE SIMILAR TO THIS AFTERNOONS WITH THE NORTHEAST CORNER PRETTY MOIST. THE LOW LEVEL WINDS ARE PROGGED SOUTHEASTERLY OVER THE PLAINS...SO MAYBE WELL HAVE A DENVER CYCLONE. THE DECENT CAPE IS OUT EAST. THERE IS LITTLE NOTED ON THE QG VERTICAL VELOCITY FIELDS. THE THETA-E AXIS IS STILL OVER THE FAR EAST BUT IT TRAILS BACK SOUTHWESTWARD THROUGH SOUTH CENTRAL COLORADO. THERE IS LESS QPF THAN THIS EVENING. WILL HIT THE BEST POPS OVER THE MOUNTAINS AND FAR EAST. FOR TEMPERATURES...GRID SHOW WEDNESDAY 2-3 C WARMER THEN TODAY. .LONG TERM...LONGWAVE PATTERN LOOKS RATHER STATIONARY DURING THE EXTENDED PERIOD. A SERIES OF INCREASINGLY DEEP TROFS WILL DIG INTO THE PAC NORTHWEST WHILE THE RIDGE WHICH HAS BEEN STATIONED OVER OUR AREA SLOWLY MOVES ITS AXIS EWD INTO TEXAS. THIS WILL KEEP THE DISTRICT UNDER SUSTAINED SOUTHWESTERLY FLOW FOR THE DURATION OF THE FORECAST PERIOD. INITIALLY...THIS SOUTHWEST FLOW WL DRAW SOME LEFTOVER MONSOONAL MOISTURE INTO THE AREA FROM AZ AND NEW MEXICO THURS. ADDITIONALLY ...A SHORTWAVE FEATURE WILL MOVE THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. MDL QPF RAMPS UP QUITE A BIT...MOSTLY IN RESPONSE TO SOME LIFT IN THE MID LVLS OF THE ATMS. THE LIFT WILL OCCUR MAINLY TO THE SOUTH OF US...BUT WL INCRS POPS INTO THE SCT CATEGORY. TEMPS WL BEGIN THEIR MARCH UPWARD THURSDAY WITH TEMPS RETURNING TO THE UPPER 80S AND LWR 90S ACRS THE PLAINS. LOOKING AHEAD TO THE REST OF THE FCST PERIOD...IT APPEARS THE LAST OF THE REMAINING MOISTURE OVER THE SOUTHWEST WILL BE PULLED INTO THE AREA FRIDAY. STILL LOOKING FOR POPS IN THE SCT CATEGORY IN THE MTNS...BUT ON THE PLAINS...THE ATMS WL BECOME INCRSLY HOSTILE TWD PCPN AS SFC DWPTS GET FLUSHED OUT. THE WARMING AND DRYING WILL BEGIN IN EARNEST THIS WEEKEND AS SWLY FLOW AND SUBSIDENCE COMMENCES. && .NONE. && KOOPMEINERS/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT TUE SEP 06 2005 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MDT TUE SEP 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY COVERING MUCH OF THE FORECAST AREA. THE ATMOSPHERE IS EXPECTED TO BE FAIRLY UNSTABLE AFTERNOON AND EVENING SO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS OVER THE NORTHEAST CORNER OF COLORADO WHERE THE MOISTURE IS THE BEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Goodland radar (KGLD), 166 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474934.